# SDR QMLA2018022718023

- Difficulty date: February 26, 2018
- Submitted: February 27, 2018
- Operation: Air carrier
- Aircraft: N270SL
- Make and model: Bolkms BK117B2
- Aircraft serial: 7215
- Aircraft time: 16,422 hours, 77,616 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003007
- Part serial: 1425
- Condition: Cracked
- Location: Tail Rotor
- Part time: 1,838 hours, 6,903 cycles
- Stage of operation: UK
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

THIS AIRCRAFT REMAINS OUT OF SERVICE AT THE TIME OF THIS SUBMISSION. THE AFT VERTICAL FIN SPAR WAS CLEANED TO PERFORM AD 1998-24-13. THE FOLLOWING DAY A VERY SMALL SPOT OF OIL WAS NOTICED ON THE SPAR BELOW THE LEFT SIDE OF THE T/R GEARBOX. THE GEARBOX WAS REMOVED FOR INSPECTION AND APP .375 LONG CRACK WAS DISCOVERED IN THE HOUSING CASTING BENEATH THE OUTPUT SIDE COVER ATTACH MOST FORWARD BOLT.
